MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-22D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Failure of the trident 0 degree constraint liner.Per sales rep., "the inner mechanism dislodged from the outer shell of the constraint liner.".
 
Additional Manufacturer Narrative
An event regarding disassociation involving a trident liner was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: the trident liner was returned for evaluation.The head had disassociated from the liner.The retaining ring was also detached from the liner.Damage consistent with explantation process is visible on the device.Clinician review: a review of the provided medical records revealed: on (b)(6) 2018 an x-ray report of the left hip notes, ¿dislocated of left hip replacement demonstrated¿.An additional (b)(6) 2018 x-ray report of the left hip notes, ¿dislocated left hip replacement has been reduced¿.X-ray printouts available for review include an undated ap of the left hip and proximal two-thirds of the femur labeled ¿portable pre-op¿, which demonstrates a dislocated outer bearing of a constrained total hip replacement with a total femoral replacement, two screws in the acetabulum, an intact locking ring of the constrained liner, which is in situ adjacent to the acetabulum from which the outer bearing is dislocated.Another undated ap of the left hip and proximal two-thirds of the femur labeled ¿post-operative portable¿ demonstrates the same femur and acetabulum with the hip reduced with a possible mdm bearing, a deep drain and skin staples in situ.Eleven photographs of disassociated explanted constrained liner components and an intact metallic head include a locking ring and inner and outer bearings, which are all grossly intact.No operative reports, no clinical or past medical history, and no examination of the explanted components are available.In this salvage surgery with compromised soft tissues, stability to the hip joint likely is compromised resulting in impingement at the extremes of motion, which resulted in levering out of the outer bearing of the constrained liner.Malposition may also have contributed to this event.There is no evidence that factors associated with manufacturing or material anomalies contributed to this event.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the medical review indicated eleven photographs of disassociated explanted constrained liner components and an intact metallic head include a locking ring and inner and outer bearings, which are all grossly intact.No operative reports, no clinical or past medical history, and no examination of the explanted components are available.In this salvage surgery with compromised soft tissues, stability to the hip joint likely is compromised resulting in impingement at the extremes of motion, which resulted in levering out of the outer bearing of the constrained liner.Malposition may also have contributed to this event.There is no evidence that factors associated with manufacturing or material anomalies contributed to this event.It is noted that dislocation of the hip occurred as a result of disassociation of the constrained liner.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22D
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8059862
Report Number0002249697-2018-03691
Device Sequence Number2879247
Product Code KWZ
UDI-Device Identifier07613327025538
UDI-Public07613327025538
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number690-00-22D
Device Lot Number262908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight52